Next Article in Journal
Continuous-Discrete Path Integral Filtering
Previous Article in Journal
Thompson, W.A. et al. Decimative Multiplication of Entropy Arrays, with Application to Influenza. Entropy, 2009, 11, 351-359
Article

Properties of the Statistical Complexity Functional and Partially Deterministic HMMs

Max Planck Institute for Mathematics in the Sciences, Inselstraße 22, 04103 Leipzig, Germany
Received: 31 March 2009 / Accepted: 5 August 2009 / Published: 11 August 2009
Statistical complexity is a measure of complexity of discrete-time stationary stochastic processes, which has many applications. We investigate its more abstract properties as a non-linear function of the space of processes and show its close relation to the Knight’s prediction process. We prove lower semi-continuity, concavity, and a formula for the ergodic decomposition of statistical complexity. On the way, we show that the discrete version of the prediction process has a continuous Markov transition. We also prove that, given the past output of a partially deterministic hidden Markov model (HMM), the uncertainty of the internal state is constant over time and knowledge of the internal state gives no additional information on the future output. Using this fact, we show that the causal state distribution is the unique stationary representation on prediction space that may have finite entropy. View Full-Text
Keywords: statistical complexity; lower semi-continuity; ergodic decomposition; concavity; prediction process; partially deterministic hidden Markov models (HMMs) statistical complexity; lower semi-continuity; ergodic decomposition; concavity; prediction process; partially deterministic hidden Markov models (HMMs)
MDPI and ACS Style

Löhr, W. Properties of the Statistical Complexity Functional and Partially Deterministic HMMs. Entropy 2009, 11, 385-401. https://0-doi-org.brum.beds.ac.uk/10.3390/e110300385

AMA Style

Löhr W. Properties of the Statistical Complexity Functional and Partially Deterministic HMMs. Entropy. 2009; 11(3):385-401. https://0-doi-org.brum.beds.ac.uk/10.3390/e110300385

Chicago/Turabian Style

Löhr, Wolfgang. 2009. "Properties of the Statistical Complexity Functional and Partially Deterministic HMMs" Entropy 11, no. 3: 385-401. https://0-doi-org.brum.beds.ac.uk/10.3390/e110300385

Find Other Styles

Article Access Map by Country/Region

1
Only visits after 24 November 2015 are recorded.
Back to TopTop